Florida, 2004

Hail in Florida, July 13, 2004

July 13, 2004 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 1:10 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 13, 1:10 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT TUE JUL 13 2004

...TEMPORARILY HOTTER AND DRIER ACROSS SE GA AND EXTREME N FL WED...

.SHORT TERM...AT THE UPPER LEVELS...COL SITUATED RIGHT OVER THE CWA
(COUNTY WARNING AREA) WITH HUGE ANTICYCLONE OVER THE W 1/2 OF THE
COUNTRY. E COAST TROF CONTINUES TO SLOWLY DIG...AND MODELS CONTINUE
TO INDICATE THIS WILL BE A SEMI-PERMANENT FEATURE OVER THE NEXT WEEK
OR MORE. AT THE SFC...EXPRESSION OF UPPER TROF IS SFC TROF WHICH
EXTENDS ACROSS CENTRAL GA. SHEAR AXIS ACROSS NE FL CONTINUES TO
PRODUCE CONVECTION ACROSS NE FL. STRONG TSTMS ONGOING OVER THE BIG
BEND AREA AND EXTREME S CWA.

THIS EVENING...EXPECT TSTMS TO CONTINUE SPREADING ACROSS MAINLY NE
FL...WITH POSSIBLE LATE ENHANCEMENT ALONG E COAST WITH SEABREEZE
(WHICH SHOULDNT MAKE IT ANY FARTHER E THAN I-95).

WED...ONE DAY HEAT WAVE ACROSS MAINLY SE GA WITH A FEW TEMPS
APPROACHING THE CENTURY MARK AS NOSE OF UPPER HIGH BRIEFLY BUILDS
TOWARD AREA. POPS WILL REACH A LOW POINT WED AS WELL...WITH BEST
CHANCES OVER EXTREME S ZONES...ALTHO LATE CHANCE POPS WITH SOME
SHORTWAVE ENERGY OVER EXTREME N.

THU...TEMPS A DEG OR TWO LOWER THAN WED...BUT STILL A BIT ABOVE NORMAL.

.LONG TERM...GENERAL TROFFING CONTINUES OVER E SEABOARD. DRY AIR
ALOFT WILL CONTINUE TO POKE INTO NW ZONES...BUT PERIODIC BURSTS OF
SHORTWAVE ENERGY WILL KEEP THREAT OF POPS ALIVE IN THESE AREAS AS
WELL. SOME STORMS COULD BE STRONG ASSOCIATED WITH THESE SHORTWAVES...
BUT TIMING WILL BE DIFFICULT.

&&

.MARINE...AS UPPER TROUGH DEEPENS OVER THE EASTERN U.S. THROUGH THE
NEXT FEW DAYS...SURFACE PRESSURE GRADIENT WILL INCREASE ALLOWING
FOR A MORE SIGNIFICANT DIURNAL SURGE ON THE COASTAL WATERS. EXPECT A
SOLID 15 KNOTS OFFSHORE TONIGHT WITH WINDS POSSIBLY REACHING SCEC
CONDITIONS WEDNESDAY NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 72 97 76 95 / 20 20 20 40
SSI 76 93 78 90 / 30 20 20 40
JAX 74 94 74 93 / 50 20 20 40
SGJ 76 91 76 90 / 40 20 20 30
GNV 72 92 74 92 / 40 30 20 40
OCF 72 91 73 92 / 40 40 20 30
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CARROLL/CAMP
Hazardous weather outlook, Jul 13, 11:15 AM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT TUE JUL 13 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1215 PM EDT TUE JUL 13 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON...

AIDED BY A WEAK UPPER LEVEL DISTURBANCE...SHOWER AND THUNDERSTORM
ACTIVITY WILL EXPAND IN COVERAGE THIS AFTERNOON WITH AN INCREASE IN
STORM INTENSITY EXPECTED AS WELL. GREATEST COVERAGE OF STORMS WILL
BE ACROSS NORTH FLORIDA. SCATTERED STRONG STORMS WILL BE CAPABLE OF
PRODUCING WINDS TO 45 MPH...ALONG WITH SMALL HAIL AND MINOR
LOCALIZED FLOODING. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE...
MAINLY ALONG BOUNDARY INTERACTIONS. CONVECTION MAY FOCUS EAST OF
INTERSTATE 95 LATE THIS AFTERNOON OR THIS EVENING AS A LATE
SEABREEZE FORMS ALONG THE IMMEDIATE COAST.

A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO SOUTHEAST GEORGIA BY
EARLY EVENING WITH A NEW LINE OF SHOWERS AND THUNDERSTORMS
PERSISTING INTO THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
EACH DAY THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/CARROLL

In the hours before

Special weather statement, Jul 13, 2:10 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT TUE JUL 13 2004

FLZ023-132000-
BAKER FL-
310 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT...

AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED 4 MILES WEST OF SANDERSON...OR ABOUT 15 MILES NORTHWEST OF
RAIFORD...MOVING EAST AT 5 MPH. THIS WILL ALSO AFFECT AREAS AROUND
SANDERSON...MACCLENNY AND GLEN ST. MARY THROUGH 400 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 13, 2:40 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT TUE JUL 13 2004

FLZ030-132015-
UNION FL-
340 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ELLERBEE...OR ABOUT 4 MILES
NORTHEAST OF RAIFORD...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND ELLERBEE THROUGH 415 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Jul 13, 3:06 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             UNF                     30.28N 81.51W
07/13/2004  0.75 INCH        DUVAL              FL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED AT BEACH BLVD AND ST. JOHNS
            BLUFF.

0345 PM     TSTM WND GST     UNF                     30.28N 81.51W
07/13/2004  0 MPH            DUVAL              FL   TRAINED SPOTTER

            WINDS ESTIMATED AT 30 KTS AT BEACH BLVD AND SAINT JOHNS
            BLUFF.

0345 PM     TSTM WND GST     UNF                     30.28N 81.51W
07/13/2004  0 MPH            DUVAL              FL   BROADCAST MEDIA

            WINDS ESIMATED AT 40-50 MPH WITH NEAR ZERO VISIBILITY IN
            HEAVY RAIN AT HODGES AND BEACH BLVD. REPORTED BY AM RADIO
            OPERATOR.

&&

ENYEDI
Special weather statement, Jul 13, 3:22 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT TUE JUL 13 2004

FLZ023-GAZ164-132045-
BAKER FL-CHARLTON GA-
422 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND CHARLTON
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 445 PM EDT...

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR TAYLOR MOVING NORTHEAST AT 10 MPH.
HEAVY RAIN...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...AND STRONG WINDS
UP TO 50 MPH IS POSSIBLE. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO
QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jul 13, 3:23 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 PM EDT TUE JUL 13 2004

FLZ024-132115-
NASSAU FL-
423 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM
EDT...

AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF YULEE...OR
ABOUT 9 MILES SOUTHWEST OF FERNANDINA BEACH...MOVING EAST AT 10 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
YULEE...AMELIA CITY AND FERNANDINA BEACH THROUGH 515 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Jul 13, 3:27 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
427 PM EDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     MACCLENNY               30.28N 82.13W
07/13/2004                   BAKER              FL   EMERGENCY MNGR

            TREES DOWN IN MACCLENNY

&&

ENYEDI

The radar

The Jacksonville radar (KJAX), 19 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nassau

When
July 13, 3:50 PM EST
Where
Nassau County, Yulee
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.633, -81.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405798.